MAUDE Adverse Event Report: AESCULAP AG PLASMACUP MSC SIZE 56MM; HIP ENDOPROSTHETICS

AESCULAP AG PLASMACUP MSC SIZE 56MM; HIP ENDOPROSTHETICS
Model Number NH156T
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results: visual investigation: the components show severe damage.The components were examined visually and microscopically.Micro-movements caused by a loosened or not completely screwed in screw could have caused this material removal between plasmacup and the screw.In view of the fact that the shaft is not available for examination, no opinion can be given on this.In order to be able to make a more precise statement, a histology should be made of the tissue, from which it is clear what type of deposits in the tissue it is (cobalt chromium steel or titanium).Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
It was reported to aesculap ag that a plasmacup msc size 56mm (part # nh156t) was implanted during a total hip arthroplasty (tha) procedure performed on (b)(6) 2008.According to the complainant, the patient fell postoperatively and underwent a revision of the "cup side".At the time of the revision, the surgeon noted that osteolysis may have occurred; metallosis was also possible.An additional medical intervention was required.The patient did not have an infection.The malfunction is filed under aag reference (b)(4).Involved components: isodur prosthesis head 8/10 28mm l - nj133k, batch 51475043.Sc/msc pe-insert 28mm 56/58 sym.- nh194, batch 51408848.Plasmacup fixation screw 6.5x20mm - na770t, batch 51493457.Plasmacup fixation screw 6.5x20mm - na770t, batch 51501131.

Brand Name
PLASMACUP MSC SIZE 56MM
Common Device Name
HIP ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13805993
Report Number9610612-2022-00068
Device Sequence Number3836938
Product Code LWJ
UDI-Device Identifier04038653206193
UDI-Public4038653206193
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model NumberNH156T
Device Catalogue NumberNH156T
Device Lot Number51502096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Initial Report FDA Received Date03/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA770T, BATCH 51493457; NA770T, BATCH 51501131; NH194, BATCH 51408848; NJ133K, BATCH 51475043
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown